Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Discrete cells properties in the boundary set setting


Author: Philip L. Bowers
Journal: Proc. Amer. Math. Soc. 93 (1985), 735-740
MSC: Primary 57N20
MathSciNet review: 776212
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be the complement of a $ \sigma - Z$-set in a locally compact separable ANR. It is proved that $ X$ satisfies the discrete $ n$-cells property for each nonnegative integer $ n$ if and only if $ X$ satisfies the discrete approximation property. As a consequence, Hilbert space manifolds that arise as complements of boundary sets in Hilbert cube manifolds are characterized in terms of their homological structure coupled with a minimal amount of general positioning.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N20

Retrieve articles in all journals with MSC: 57N20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0776212-6
PII: S 0002-9939(1985)0776212-6
Keywords: Discrete approximation property, discrete $ n$-cells property
Article copyright: © Copyright 1985 American Mathematical Society